Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 30, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Mar 12, 2007, 2:28 AM EDT for 5 counties in Florida. It took effect at Mar 12, 2007, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2007, 2:28 AM EDT (06:28 UTC)
- In effect from
- Mar 12, 2007, 12:00 PM EDT
- Expired
- Mar 12, 2007, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 6.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2406 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 120628 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 228 AM EDT MON MAR 12 2007 ...RED FLAG WARNING IN EFFECT FOR ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA FOR 4 OR MORE HOURS OF RELATIVE HUMIDITIES BELOW 35 PERCENT... .A VERY DRY AIR MASS ABOVE THE SURFACE WILL MIX DOWN WITH AFTERNOON HEATING. THIS DRY AIR WILL ALLOW HUMIDITY VALUES TO FALL TO BELOW 35 PERCENT FOR 4 OR MORE HOURS OVER A LARGE AREA OF WEST CENTRAL AND SOUTHWEST FLORIDA DURING THE AFTERNOON. FLZ039-042-043-048-049-051-052-055>057-060>062-065-122300- /O.NEW.KTBW.FW.W.0030.070312T1600Z-070312T2300Z/ /O.NEW.KTBW.FW.A.0021.070313T1600Z-070313T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 228 AM EDT MON MAR 12 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. AFTERNOON HEATING WILL HELP TO MIX DOWN SOME VERY DRY AIR JUST ABOVE THE SURFACE DURING THIS AFTERNOON. THIS DRY AIR WILL CAUSE HUMIDITY VALUES TO CRASH TO BELOW 35 PERCENT FOR 4 OR MORE HOURS WITH HUMIDITY VALUES POSSIBLY DROPPING INTO THE MID 20S OVER A INTERIOR SECTIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA RESULTING IN RED FLAG CONDITIONS. THESE LOW HUMIDITY VALUES WILL INCREASE THE SPREAD OF ANY FIRE THAT MAY START WITHIN THE WARNING AREA. OUTDOOR BURNING OF ANY KIND IS GENERALLY DISCOURAGED TODAY DUE TO THE DRY GROUND AND EXPECTED LOW HUMIDITY VALUES. ON TUESDAY SIMILAR CONDITIONS ARE EXPECTED AND A FIRE WEATHER WATCH IS IN EFFECT FOR ALL COUNTIES EXCEPT PINELLAS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ JCM
1 follow-up statement
000 WWUS82 KTBW 121932 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 332 PM EDT MON MAR 12 2007 ...RED FLAG WARNING IN EFFECT FOR NORTHERN PARTS OF WEST CENTRAL AND PORTIONS OF SOUTHWEST FLORIDA FOR 4 OR MORE HOURS OF RELATIVE HUMIDITIES BELOW 35 PERCENT... .A VERY DRY AIR MASS ABOVE THE SURFACE WILL MIX DOWN WITH AFTERNOON HEATING. THIS DRY AIR WILL ALLOW HUMIDITY VALUES TO FALL TO BELOW 35 PERCENT FOR 4 OR MORE HOURS OVER A LARGE AREA OF WEST CENTRAL AND SOUTHWEST FLORIDA DURING THE AFTERNOON. FLZ049-051-052-055>057-060-061-122300- /O.CAN.KTBW.FW.W.0030.000000T0000Z-070312T2300Z/ /O.CON.KTBW.FW.A.0021.070313T1600Z-070313T2300Z/ PASCO-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO- 332 PM EDT MON MAR 12 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. AFTERNOON HEATING WILL HELP TO MIX DOWN SOME VERY DRY AIR JUST ABOVE THE SURFACE DURING THIS AFTERNOON. THIS DRY AIR WILL CAUSE HUMIDITY VALUES TO DROP TO OR BELOW 35 PERCENT FOR 1 TO 3 HOURS DURING THE REST OF THIS AFTERNOON. ON TUESDAY SIMILAR CONDITIONS ARE EXPECTED AND A FIRE WEATHER WATCH IS IN EFFECT FOR ALL COUNTIES EXCEPT PINELLAS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ039-042-043-048-062-065-122300- /O.CON.KTBW.FW.W.0030.000000T0000Z-070312T2300Z/ /O.CON.KTBW.FW.A.0021.070313T1600Z-070313T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-CHARLOTTE-LEE- 332 PM EDT MON MAR 12 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. AFTERNOON HEATING WILL HELP TO MIX DOWN SOME VERY DRY AIR JUST ABOVE THE SURFACE DURING THIS AFTERNOON. THIS DRY AIR WILL CAUSE HUMIDITY VALUES TO CRASH TO BELOW 35 PERCENT FOR 4 OR MORE HOURS WITH HUMIDITY VALUES POSSIBLY DROPPING INTO THE MID 20S OVER A INTERIOR SECTIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA RESULTING IN RED FLAG CONDITIONS. THESE LOW HUMIDITY VALUES WILL INCREASE THE SPREAD OF ANY FIRE THAT MAY START WITHIN THE WARNING AREA. OUTDOOR BURNING OF ANY KIND IS GENERALLY DISCOURAGED TODAY DUE TO THE DRY GROUND AND EXPECTED LOW HUMIDITY VALUES. ON TUESDAY SIMILAR CONDITIONS ARE EXPECTED AND A FIRE WEATHER WATCH IS IN EFFECT FOR ALL COUNTIES EXCEPT PINELLAS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 12, 2:23 AM EDT, 5 minutes earlier.
Area forecast discussion, Mar 12, 2:23 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
223 AM EDT MON MAR 12 2007
.SHORT TERM (TODAY - WEDNESDAY)...A CUT OFF LOW OVER TEXAS WILL MAINTAIN
DOWNSTREAM MID/UPPER RIDGING OVER THE EASTERN GULF AND FLORIDA THROUGH
WEDNESDAY. AT THE SURFACE HIGH PRESSURE OVER THE MID ATLANTIC TODAY
WILL SINK EAST SOUTHEAST INTO THE WESTERN ATLANTIC TONIGHT AND TUESDAY
WITH THE RIDGE AXIS EXTENDING BACK TO THE WEST ACROSS THE NORTH CENTRAL
PENINSULA THROUGH WEDNESDAY. A DRY SUBSIDENT AIR MASS UNDER THE RIDGE
WILL MAINTAIN PLEASANT DRY WEATHER WITH MOSTLY CLEAR NIGHTS AND MOSTLY
SUNNY DAYS THROUGH THE PERIOD. SUFFICIENT GROUND MOISTURE AND LIGHT
WINDS WILL CONTINUE TO SUPPORT SOME PATCHY FOG DURING THE LATE NIGHT
AND EARLY MORNING HOURS THROUGH THE PERIOD. TEMPERATURES WILL REMAIN
SOME 3-5 DEGREES ABOVE NORMAL OVER INLAND LOCATIONS...WITH SLIGHTLY
COOLER READINGS EXPECTED ALONG THE IMMEDIATE COAST DUE TO THE SEA BREEZE.
&&
.LONG TERM (WEDNESDAY NIGHT - SUNDAY)...LONG TERM STARTS WITH HIGH
PRESSURE STILL KEEPING DRY AND WARM CONDITIONS ON WEDNESDAY EVENING.
THEN FOR THE THURSDAY AND FRIDAY PERIODS ONLY LITTLE ADJUSTMENTS
WILL BE MADE TO CURRENT FORECAST PACKAGE. THE MID LEVEL TROUGH/CUTOFF
LOW SYSTEM REACHING THE AREA BY THURSDAY AFTERNOON LOOKS A LITTLE
WEAKER IN LATEST GFS/DGEX RUNS BUT STILL 20 TO 30 POPS SEEM TO BE
THE CONSTANT TREND IN MODEL ESTIMATES. TIMING IS ALSO A LITTLE
SLOWER IN GFS WITH BEST CHANCES OF ACCUMULATIONS NOW SHIFTED TO
LATE THURSDAY AND THROUGH FRIDAY.
AFTERNOON PERIODS ON BOTH THURSDAY AND FRIDAY MAY ALSO SEE SOME
ISOLATED THUNDERSTORMS...ESPECIALLY ON THURSDAY AS INSTABILITY
INCREASES AHEAD OF THE APPROACHING BOUNDARY FOR WHICH SLIGHT CHANCE
OF THUNDERSTORMS REMAIN IN THE FORECAST. AS MENTIONED EARLIER...LATE
THURSDAY AND FRIDAY SEEM TO BE THE PERIODS MORE FAVORABLE FOR
WIDESPREAD SHOWERS AS A DEEP MID LEVEL TROUGH SWEEPS THROUGH THE
EASTERN SEABOARD PUSHING THE MAIN FRONTAL BOUNDARY TOWARDS FLORIDA.
WILL KEEP 30 POPS THROUGH FRIDAY EVENING AND QUICKLY CLEARING OUT AS
THE FRONT MOVES AWAY FROM THE AREA BY SATURDAY EARLY IN THE MORNING.
A DRYER AND COLDER AIRMASS ARRIVES ON SATURDAY IN THE WAKE OF THE
FRONTAL PASSAGE AND REMAINS IN PLACE THROUGH THE REST OF THE LONG
TERM. AS SUSPECTED...GFS BACKED DOWN IN TERMS OF SURFACE WINDS FOR
SATURDAY AS GRADIENTS ARE NOT AS TIGHT AS IN PREVIOUS RUNS WITH THE
HIGH PRESSURE MOVING INTO THE AREA AND A STRONG LOW PRESSURE SYSTEM
DEVELOPING OVER THE ATLANTIC. WILL AGAIN CAP WINDS AT 20 KNOTS FOR
NOW.
LATEST MODEL DATA SHOWS WARMER TEMPS FOR THURSDAY AND FRIDAY...UP TO
4 OR 5 DEGREES WARMER THAN PREVIOUS RUNS. WILL ADJUST FOR JUST A
COUPLE OF DEGREES WARMER AT THIS TIME AND WAIT FOR THE 12Z RUN
BEFORE ADDITIONAL CHANGES ARE MADE.
&&
.AVIATION...VFR CONDITIONS SHOULD CONTINUE FOR THE NEXT 24 HOURS AT
ALL TAF SITES.
&&
.MARINE...SURFACE HIGH PRESSURE TO THE NORTH OF THE WATERS WILL MAINTAIN
A NORTHEAST TO EASTERLY WIND FLOW OVER THE ADJACENT GULF WATERS TODAY
AND TUESDAY WITH AN ONSHORE SEA BREEZE COMPONENT DEVELOPING NEAR SHORE
EACH AFTERNOON. ON WEDNESDAY THE FLOW WILL BECOME MORE SOUTHEASTERLY
AS THE HIGH MOVES FURTHER OUT INTO THE ATLANTIC. DURING THURSDAY LOW
PRESSURE APPROACHING FROM THE WEST MAY INCREASE WIND/SEAS TOWARD EXERCISE
CAUTION LEVELS AS THE FLOW VEERS INTO THE SOUTH AND SOUTHWEST. ON FRIDAY
A TRAILING COLD FRONT FROM A SURFACE LOW OVER PA WILL MOVE SOUTH THROUGH
THE WATERS SHIFTING WINDS INTO THE WEST AND NORTHWEST DURING THE AFTERNOON.
&&
.FIRE WEATHER...DESPITE AN EASTERLY WIND FLOW MODEL FORECAST SOUNDINGS
AGAIN DEPICT SOME VERY DRY AIR ACROSS THE FORECAST AREA DURING THIS
AFTERNOON. AS MIXING TAKES PLACE THIS DRY AIR SHOULD AGAIN MIX DOWN
TO THE SURFACE ALLOWING DEW POINTS TO CRASH TO LOWER VALUES THAN GUIDANCE
CURRENTLY INDICATES WHICH WILL SUPPORT 4 OR MORE HOURS OF RHS BELOW
35% DURING THE AFTERNOON. GIVEN THIS AND THE FACT THAT WE RED FLAGGED
EVERYWHERE EXCEPT PINELLAS YESTERDAY UNDER SIMILAR CONDITIONS WILL RAISE
A RED FLAG WARNING FOR ALL COUNTIES EXCEPT PINELLAS LATER THIS MORNING.
MODEL SOUNDING DATA PAINTS A SIMILAR PICTURE FOR TUESDAY...SO WILL ALSO
RAISE A FIRE WEATHER WATCH FOR THE SAME COUNTIES. BY WEDNESDAY A SUBTLE
INCREASE IN MOISTURE SHOULD KEEP HUMIDITY VALUES ABOVE CRITICAL LEVELS
WITH NO ADDITIONAL WATCHES OR FLAGS EXPECTED AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 81 60 80 61 / 0 0 0 5
FMY 84 61 84 60 / 0 0 0 5
GIF 83 60 83 61 / 0 0 0 5
SRQ 80 59 80 59 / 0 0 0 5
BKV 82 52 82 52 / 0 0 0 5
SPG 80 64 80 64 / 0 0 0 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-SUMTER.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-
SUMTER.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...JCM
LONG TERM/AVIATION...ARHazardous weather outlook, Mar 11, 5:12 AM EDT, 21 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 512 AM EDT SUN MAR 11 2007 FLZ039-042-043-048>052-055>057-060>062-065-111400- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 512 AM EDT SUN MAR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... DRIER AIR WILL RETURN TO WEST CENTRAL AND SOUTHWEST FLORIDA TODAY AND MONDAY. THE DRY CONDITIONS WILL MAINTAIN A THREAT FOR THE SPREAD OF WILDFIRES ACROSS ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA BOTH DAYS. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL CLOSE TO 35 PERCENT FOR A FEW HOURS IN MANY LOCATIONS AWAY FROM THE GULF COAST EACH AFTERNOON. OUTDOOR BURNING OF ANY KIND IS GENERALLY DISCOURAGED DUE TO THE DRY GROUND AND EXPECTED LOW HUMIDITY VALUES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DRY PLEASANT WEATHER IS EXPECTED ACROSS THE REGION MONDAY THROUGH WEDNESDAY AS HIGH PRESSURE OVER THE SOUTHEASTERN U.S. REMAINS IN CONTROL. BY LATE WEDNESDAY AN UPPER LEVEL LOW OVER SOUTHEAST TEXAS IS EXPECTED TO DRIFT SLOWLY EAST ACROSS THE NORTHERN GULF REGION THROUGH THURSDAY...CROSSING FLORIDA ON FRIDAY THEN EXITING INTO THE WESTERN ATLANTIC ON SATURDAY. AS THIS LOW MOVES EASTWARD INCREASING MOISTURE ALONG AND AHEAD OF AN ATTENDANT SURFACE COLD FRONT WILL INCREASE CHANCES FOR SHOWERS AND THUNDERSTORMS OVER WEST CENTRAL AND SOUTHWEST FLORIDA DURING THURSDAY AND FRIDAY. PLEASANT DRY WEATHER WILL RETURN TO THE REGION ON SATURDAY AS HIGH PRESSURE BUILDS IN FROM THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCMICHAEL
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 2:28 AM EDT | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 26 hr |
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.